It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Headaches & Migraines Message Board

  • Topamax "Female" side effects

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-05-2005, 07:24 AM   #1
    CrazyDogLady
    Junior Member
    (female)
     
    CrazyDogLady's Avatar
     
    Join Date: Oct 2005
    Location: Central Florida
    Posts: 44
    CrazyDogLady HB User
    Topamax "Female" side effects

    I've been on Topamax for 6 weeks now. My doc started me out straight away on 100mg a day. I really haven't had many side effects. (tingling in my fingers and toes, difficult word recall, but nothing too bothersome) However, in the 6 weeks that I've been on Topamax I've had my "monthly visitor" twice already and I'm on birth control pills; I've not been scheduled to have my period when I've had it. Unfortunately, I get menstrual migraines, so this is kind of defeating the purpose of Topamax. Has anyone else experienced this? Do it straighten itself out? Needless to say, this is one of those side effects that would cause me to go off Topamax if it doesn't right itself. I'd appreciate hearing from anyone who may have experienced this while taking Topamax. Thanks!

     
    Sponsors Lightbulb
       
    Old 11-05-2005, 05:34 PM   #2
    Mz Migraine
    Inactive
    (female)
     
    Join Date: Jul 2003
    Location: Cherry Hill, NJ, USofA
    Posts: 1,062
    Mz Migraine HB UserMz Migraine HB User
    Re: Topamax "Female" side effects

    Quote:
    My doc started me out straight away on 100mg a day.

    Quote:
    I've had my "monthly visitor" twice already
    ~fainting~

    Topamax Possible Side Effects:

    Some side effects, such as fatigue, are more likely to surface with high doses of Topamax®. Others occur regardless of dosage. While many tend to disappear after the first 8 weeks of therapy, it's still important to report them to your doctor. Only your doctor can determine if it is safe for you to continue taking Topamax®.

    More common side effects may include:

    Abdominal pain, abnormal coordination, abnormal vision, agitation, anxiety, appetite loss, back pain, breast pain, chest pain, confusion, constipation, depression, difficulty with concentration, difficulty with memory, dizziness, double vision, drowsiness, fatigue, flu-like symptoms, indigestion, involuntary eye movement, language problems, leg pain, loss of coordination, menstrual problems, mood problems, nausea, nervousness, rash, sinusitis, slowing of movements, sore throat, speech problems, tingling or burning sensations, tremors, upper respiratory infection, weakness, weight loss

    The above info can be found @ http://www.migraines.org/treatment/protpmax.htm

     
    Old 11-05-2005, 06:13 PM   #3
    kehorner
    Senior Veteran
    (female)
     
    kehorner's Avatar
     
    Join Date: May 2004
    Location: Michigan
    Posts: 1,718
    kehorner HB Userkehorner HB Userkehorner HB Userkehorner HB Userkehorner HB Userkehorner HB User
    Re: Topamax "Female" side effects

    Another website says that topamax "may lead to decreased effectiveness of some oral contraceptives." I also remember my doctor saying something about this, but we didn't go into it much because I'm not on birth control for the controlling of birth. But that might explain why it's messing with your period. I would definitely check in with the doctor about that though. Maybe there is a different birth control that would work better with the topamax? I'm on mircette and so far haven't had any problems with the topamax (been on it for 3 weeks and no unexpected visitors so far).

     
    Old 11-06-2005, 01:35 PM   #4
    CrazyDogLady
    Junior Member
    (female)
     
    CrazyDogLady's Avatar
     
    Join Date: Oct 2005
    Location: Central Florida
    Posts: 44
    CrazyDogLady HB User
    Re: Topamax "Female" side effects

    Yeah, MZ Migraine, I guess my neuro doesn't much fool around. Straight to business. I thought it was a bit harsh, but... I thought - what do I know.
    I hadn't read the "8 weeks" part, but I did read that it can cause menstrual irregularities, I just didn't think they meant this irregular! Supposedly the only bcp that topamax interferes with are the ones that contain estrogen (which mine don't), but it does make me worry! I'm starting to think that maybe the side effects of a lot of these medications are worse than the problem in the first place! Then again, maybe it's just been a while since my last migraine....
    Thank you both! kehorner, let me know how you do on topamax.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Female "Friend" Canadian101 Relationship Health 6 10-23-2009 03:36 AM
    25 yr old female, "newbie" unexplained health problems jmf860 General Health 16 11-15-2008 08:23 AM
    Boyfriend with many female "friends" Tally25 Relationship Health 14 07-18-2008 10:20 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:46 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!